Virginia, 2018

Hail and Damaging Wind in Virginia, June 23, 2018

June 23, 2018 · NWS AKQ · 2 events in 2 counties and zones

Scattered severe thunderstorms in advance of a frontal boundary produced damaging winds and large hail across portions of eastern Virginia.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AKQ wrote it up.

Scattered severe thunderstorms in advance of a frontal boundary produced damaging winds and large hail across portions of eastern Virginia.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jun 23, 1:20 PM EST, 25 minutes earlier.

Area forecast discussion, Jun 23, 1:20 PM EST, 25 minutes before
Area Forecast Discussion
National Weather Service Wakefield VA
220 PM EDT Sat Jun 23 2018

.SYNOPSIS...
A warm front will lift north of the area this morning. A cold
front will approach from the northwest late Sunday, then drop
across the area Sunday evening into Monday morning. High
pressure will build in from the north Monday afternoon into
Tuesday.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
As of 1020 AM EDT Saturday...

A warm front is located from the central VA Piedmont to the MD
Ern Shore as of 10 am. Some light showers are quickly tracking
NE toward the MD Ern Shore, but otherwise most of the area is
rain-free. Mostly cloudy to overcast conditions are occurring
across the nrn half of the area, with mostly sunny conditions S.
Temperatures range from the upper 60s/low 70s N of the front to
the mid 80s S of the boundary.

The warm front lifts north of the region and winds become SSW
and increase a bit over the entire area by midday. A lee side
trough developing, combined with the approach of shortwave
energy and moderate instability, will then result in more
showers and tstms forming this aftn into this evening. This
activity will move ewrd and offshore late this evening into the
overnight hrs. SPC has portions of cntrl and ern VA, and the
Lower MD ern shore in a slight risk for severe tstms this aftn
into this evening. The main threats will be damaging winds and
large hail.

The sky will become partly to mostly sunny today with highs
ranging fm the mid 80s to lower 90s. Heat indices likely reach
around 100F over far SE VA and NE NC.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY/...
As of 430 AM EDT Saturday...

Very warm and still rather humid on Sun, as winds will be more
WSW in advance of an actual cold front approaching fm the NW.
Partly to mostly sunny with highs in the upper 80s to lower 90s.
Isolated to sctd showers and tstms (20-40% Pops) will be
possible fm late Sun aftn into Mon morning, as the front pushes
into and acrs the region. Lows Sun night will range fm the upper
60s to mid 70s. Mon will be dry and slightly less humid, as high
pressure starts to build in fm the north. Highs will mainly be
in the mid to upper 80s.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
As of 340 PM EDT Friday...

A ridge of high pressure builds in from the north on Tuesday as
a cold front and rain exit well to the south. This will provide
drier and cooler weather with afternoon highs in the low to
middle 80s. Dewpoints in the lower 60s will aid in making
Tuesday even more pleasant...much different than the upper
70/near 80 degree dewpoints we have been experiencing.

Mid-level troughing arrives as high pressure moves offshore
Wednesday, and the GFS tries to spark showers and thunderstorms over
the northwest corner of our CWA in the afternoon. The EURO keeps wet
weather slightly further west. Like most rain events this time of
year, these appear to be diurnally driven, dissipating by late
evening. Highs Wednesday will return to the upper 80s. Models
diverge in solutions regarding timing/placement of rain Thursday and
Friday, but expect better chances mid-morning Thursday and again
Friday afternoon.

Temperatures by Thursday will warm into the lower 90s and push the
mid 90s by Friday. With southerly winds in play, expect muggy
conditions and nighttime temperatures in the lower 70s.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
As of 220 PM EDT Saturday...

Sct showers/tstms are developing as of 18z in vicinity of a
trough over the Piedmont. Otherwise, sct-bkn cu with bases
~3-5kft and a SW wind of 8-12kt. Any showers/tstms will be
capable of producing brief IFR conditions in heavy rain along
with strong wind gusts. Showers/tstms should dissipate this
evening, with a slight chc of showers lingering overnight. WSW
flow prevails Sunday, with sct cu and a 20-30% chc of
aftn/evening tstms.

A cold front finally drops through the region Monday. Mainly dry
with a northerly wind. However, there is a slight chc of aftn
sea-breeze showers/tstms at ECG. High pressure and drier air
prevail Monday night into Tuesday. High pressure moves offshore
by Wednesday and Thursday with a chc of aftn/evening
showers/tstms by Thursday.

&&

.MARINE...
As of 300 AM EDT Saturday...

Marie fog developing along the eastern shore beaches as the flow
remain onshore ahead of the warm frontal passage. Thus, went
ahead and hoisted a marine dense fog advisory thru 12Z for now.

Latest MSAS has a frontal boundary nearly stationary across the
James River and southern Ches Bay. Winds have been just about every
direction possible over the past several hours due to the numerous
rounds of shwrs/tstms. The boundary is progged to lift north as a
warm front today allowing winds to become SSE most areas as the day
progresses. Speeds remain blo 20 kts, so no SCA for winds expected.
However, seas across the northern coastal waters will avg 4 to 6 ft
(highest out near 20 nm) through tonight so went ahead and extended
the SCA there mainly for seas thru 10Z Sun.  Despite the southerly
wind direction, WNA has backed off a bit on seas so held off on
any SCA's there due to the lower confidence.

A cold front will move across the waters Sun night, shifting winds
to the north by Mon, NE Mon nite then ESE Tue.  No real big push of
cold air seen attm so kept winds/seas blo SCA levels for now.

&&

.HYDROLOGY...
The river flood warning for the Rivanna at Palmyra has been
cancelled as the water level has dropped below flood stage. A
flood warning is also in effect for the North Anna and upper
Pamunkey Rivers due to the combination of heavy rainfall and
increased dam releases at Lake Anna. The increased dam releases
have been terminated, but it will still take some time for the
water to flow through the basin. Therefore, the warning has been
extended at least through this evening.

&&

.TIDES/COASTAL FLOODING...
Bishops Head and Lewisetta peaked with levels just above minor
flooding overnight with several other points reaching action stage.

No issues expected with the early high tide cycle today as it will
be the lower of the two, but Bishops Head may reach minor flooding
once again with tonights high tide around 03Z with several other
points reaching action stage. Levels are progged between 1 to 1.5 ft
above normal.

A moderate rip current risk today along the eastern shore beaches
with low risk at VA Beach and the northern OB.

&&

.CLIMATE...
RIC ended up with 7.61 inches of rain Friday. See RERRIC for details.
This is the second all time daily rainfall record at RIC. The all-
time daily rainfall record at RIC is 8.79 inches set on August 12,
1955 associated with Hurricane Connie.

In addition, ORF set a new daily rainfall record of 2.28 inches Friday.
See RERORF for details.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...Small Craft Advisory until 6 AM EDT Sunday for ANZ650-652.

&&

SYNOPSIS...TMG
NEAR TERM...AJZ/TMG
SHORT TERM...TMG/JAO
LONG TERM...BMS/ERI
AVIATION...AJZ
MARINE...MPR
HYDROLOGY...
TIDES/COASTAL FLOODING...
CLIMATE...
Hazardous weather outlook, Jun 23, 1:06 PM EST, 39 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
206 PM EDT Sat Jun 23 2018

VAZ062-064-068-069-075-510>513-515-516-241815-
Goochland-Caroline-Amelia-Powhatan-Westmoreland-Eastern Louisa-
Western Hanover-Eastern Hanover-Western Chesterfield-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
206 PM EDT Sat Jun 23 2018

This Hazardous Weather Outlook is for central Virginia, east
central Virginia and north central Virginia.

.DAY ONE...This Afternoon and Tonight.

There is a slight risk for severe thunderstorms this afternoon into
this evening. The main threats will be damaging winds and large
hail.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VAZ076>078-080>086-088>090-092-093-514-517>525-241815-
Richmond-Northumberland-Lancaster-Dinwiddie-Prince George-
Charles City-New Kent-Gloucester-Middlesex-Mathews-Sussex-Surry-
James City-Southampton-Isle of Wight-
Eastern Chesterfield (Including Col. Heights)-Western King William-
Eastern King William-Western King and Queen-Eastern King and Queen-
Western Essex-Eastern Essex-York-Newport News-Hampton/Poquoson-
206 PM EDT Sat Jun 23 2018

...SEVERE THUNDERSTORM WATCH 205 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for central Virginia, east
central Virginia, eastern Virginia, south central Virginia and
southeast Virginia.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ012>017-030>032-102-VAZ095>098-241815-
Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck-
Bertie-Chowan-Perquimans-Eastern Currituck-Norfolk/Portsmouth-
Suffolk-Chesapeake-Virginia Beach-
206 PM EDT Sat Jun 23 2018

...SEVERE THUNDERSTORM WATCH 205 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for northeast North Carolina and
southeast Virginia.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VAZ099-100-241815-
Accomack-Northampton-
206 PM EDT Sat Jun 23 2018

...SEVERE THUNDERSTORM WATCH 205 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for eastern Virginia and
southeast Virginia.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ021>023-241815-
Dorchester-Wicomico-Somerset-
206 PM EDT Sat Jun 23 2018

...COASTAL FLOOD ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 4 AM
EDT SUNDAY...

This Hazardous Weather Outlook is for southeast Maryland.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Advisory.

There is a slight risk for severe thunderstorms this afternoon into
this evening. The main threats will be damaging winds and large
hail.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ024-025-241815-
Inland Worcester-Maryland Beaches-
206 PM EDT Sat Jun 23 2018

This Hazardous Weather Outlook is for southeast Maryland.

.DAY ONE...This Afternoon and Tonight.

There is a slight risk for severe thunderstorms this afternoon into
this evening. The main threats will be damaging winds and large
hail.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VAZ048-060-061-065>067-509-241815-
Fluvanna-Prince Edward-Cumberland-Mecklenburg-Lunenburg-Nottoway-
Western Louisa-
206 PM EDT Sat Jun 23 2018

This Hazardous Weather Outlook is for central Virginia and south
central Virginia.

.DAY ONE...This Afternoon and Tonight.

Scattered showers and thunderstorms are expected this afternoon into
this evening. The strongest storms will contain gusty winds and
heavy rainfall.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VAZ079-087-241815-
Brunswick-Greensville-
206 PM EDT Sat Jun 23 2018

...SEVERE THUNDERSTORM WATCH 205 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for south central Virginia and
southeast Virginia.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Jun 23, 10:23 AM EST, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1123 AM EDT SAT JUN 23 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1250 AM     MARINE TSTM WIND 6 NW CAPE HENRY         37.00N 76.10W
06/23/2018  M60 MPH          ANZ634             VA   BUOY

            BUOY STATION 44064, 6 NW CAPE HENRY.

1212 AM     MARINE TSTM WIND WILLOUGHBY DEGUASSING S 36.98N 76.32W
06/23/2018  M51 MPH          ANZ638             VA   MESONET

            MESONET STATION WDSV2, WILLOUGHBY DEGUASSING
            STATION.

1212 AM     MARINE TSTM WIND MIDDLE GROUND LIGHTHOUS 36.95N 76.39W
06/23/2018  M48 MPH          ANZ638             VA   MESONET

            MESONET STATION XMGL, MIDDLE GROUND
            LIGHTHOUSE.

0106 AM     MARINE TSTM WIND CHESAPEAKE LIGHT TOWER  36.90N 75.71W
06/23/2018  M47 MPH          ANZ656             VA   MESONET

            MESONET STATION XCLT, CHESAPEAKE LIGHT
            TOWER.

&&
Special weather statement, Jun 23, 12:51 PM EST, 54 minutes before
Special Weather Statement
National Weather Service Wakefield VA
151 PM EDT SAT JUN 23 2018

VAZ082>085-090-518-520-231830-
Charles City-New Kent-Middlesex-Eastern King William-Eastern King and
Queen-Gloucester-James City-
151 PM EDT SAT JUN 23 2018

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN GLOUCESTER...
SOUTHEASTERN KING AND QUEEN...WEST CENTRAL MIDDLESEX...CENTRAL
CHARLES CITY...NEW KENT...SOUTHEASTERN KING WILLIAM AND NORTHWESTERN
JAMES CITY COUNTIES...

At 150 PM EDT, a strong thunderstorm was located near Providence
Forge, or near New Kent, moving northeast at 30 mph.

Wind gusts in excess of 30 mph and pea size hail are possible with
this storm.

Locations impacted include...
New Kent, West Point, Ruthville, Providence Forge, Glenns,
Barhamsville, Little Plymouth, Shacklefords, Church View, Eltham,
Chickahominy Shore, Mountcastle, Cohoke, Lanexa, Mattaponi, Colonial
Downs, Mascot, Cooke, Clancie and Holly Forks.

If you see lightning or hear thunder...you are at risk. Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.

LAT...LON 3747 7650 3743 7669 3744 7670 3743 7671
      3742 7671 3735 7704 3749 7713 3770 7670
TIME...MOT...LOC 1750Z 242DEG 26KT 3744 7699

BMS
Special weather statement, Jun 23, 1:05 PM EST, 40 minutes before
Special Weather Statement
National Weather Service Wakefield VA
205 PM EDT SAT JUN 23 2018

VAZ079>081-088-231845-
Prince George-Dinwiddie-Sussex-Brunswick-
205 PM EDT SAT JUN 23 2018

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN PRINCE GEORGE...
CENTRAL SUSSEX...SOUTHEASTERN DINWIDDIE AND NORTHEASTERN BRUNSWICK
COUNTIES...

At 204 PM EDT, a strong thunderstorm was located near McKenney,
moving east at 35 mph.

Wind gusts in excess of 30 mph are possible with this storm.

Locations impacted include...
McKenney, Sussex, Stony Creek, Homeville, Dewitt, Carson, Rawlings,
Booker, Reams, Warfield, Wharfs Store, Huske, Littleton, Templeton
and Cherry Hill.

If you see lightning or hear thunder...you are at risk. Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.

LAT...LON 3719 7730 3689 7714 3685 7758 3687 7760
      3688 7760 3688 7761 3689 7764 3688 7763
      3687 7764 3690 7765 3689 7766 3685 7766
      3684 7776 3696 7782
TIME...MOT...LOC 1804Z 251DEG 34KT 3692 7768

BMS
Special weather statement, Jun 23, 1:07 PM EST, 38 minutes before
Special Weather Statement
National Weather Service Wakefield VA
207 PM EDT SAT JUN 23 2018

NCZ012-VAZ087-092-231845-
Northampton-Southampton-Greensville-
207 PM EDT SAT JUN 23 2018

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHAMPTON...
SOUTHEASTERN GREENSVILLE AND SOUTHWESTERN SOUTHAMPTON COUNTIES...

At 205 PM EDT, strong thunderstorms were clustered near Halifax,
moving northeast at 30 mph.

Wind gusts in excess of 30 mph are possible with these storms.

Locations impacted include...
Garysburg, Boykins, Conway, Woodland, Seaboard, Jackson, Severn,
Lasker, Branchville, Mud Castle, Milwaukee, Pendleton, Potecasi,
Bryants Corner, Bryantown, Boones Crossroads, Pleasant Grove,
Pleasant Hill, Margarettsville and Creeksville.

Motorists should use extra caution in the vicinity of these storms.
Be prepared for rapid changes in weather and road conditions. Heavy
rain could cause ponding of water on roads...and possible minor
flooding of ditches and poor drainage areas.

Frequent cloud to ground lightning will occur with these storms.
Lightning can strike more than 10 miles away from a thunderstorm.
Seek a safe shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.

LAT...LON 3626 7739 3632 7744 3630 7755 3634 7758
      3638 7755 3641 7755 3645 7763 3648 7764
      3667 7737 3657 7719 3652 7715 3652 7712
      3648 7707 3647 7708 3648 7711 3646 7713
      3644 7713 3636 7716
TIME...MOT...LOC 1805Z 239DEG 70KT 3636 7750

jfoster
Special weather statement, Jun 23, 1:28 PM EST, 17 minutes before
Special Weather Statement
National Weather Service Wakefield VA
228 PM EDT SAT JUN 23 2018

VAZ081>083-090-231915-
Charles City-New Kent-Prince George-James City-
228 PM EDT SAT JUN 23 2018

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN PRINCE GEORGE...
CHARLES CITY...CENTRAL NEW KENT AND NORTHWESTERN JAMES CITY
COUNTIES...

At 228 PM EDT, a strong thunderstorm was located over Garysville, or
near Hopewell, moving northeast at 30 mph.

Wind gusts in excess of 30 mph and pea size hail are possible with
this storm.

Locations impacted include...
New Kent, Charles City, Talleysville, Roxbury, Adkins Store,
Ruthville, Burrowsville, Garysville, Providence Forge, Holdcroft,
Barhamsville, Jordans Point, Taylors Corner, Chickahominy Shore,
Wayside, Mountcastle, Lanexa, Colonial Downs, Barnetts and New Hope.

If you see lightning or hear thunder...you are at risk. Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.

LAT...LON 3715 7712 3722 7728 3759 7708 3744 7676
TIME...MOT...LOC 1828Z 207DEG 27KT 3727 7718

BMS
Special weather statement, Jun 23, 1:45 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Wakefield VA
245 PM EDT SAT JUN 23 2018

VAZ077-078-231930-
Northumberland-Lancaster-
245 PM EDT SAT JUN 23 2018

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN
NORTHUMBERLAND AND CENTRAL LANCASTER COUNTIES...

At 243 PM EDT, strong thunderstorms were clustered over Kilmarnock,
moving northeast at 20 mph.

Wind gusts in excess of 40 mph and half inch hail are possible with
this storm. In addition...Rainfall amounts of up to 1 inch are
possible with these storms.

Locations impacted include...
Kilmarnock, Urbanna, Fair Port, Lancaster, Tangier, White Stone,
Wicomico Church, Byrdton, Browns Store, Weems, Regina, Senora,
Slabtown, Brook Vale, Bertrand, Reedville, Lilian, Millenbeck,
Edwardsville and Foxwells.

Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs...small or weakened
trees...and blowing around trash cans...potted plants...lawn
furniture and other light outdoor objects.

Motorists should use extra caution in the vicinity of these storms.
Be prepared for rapid changes in weather and road conditions. Heavy
rain could cause ponding of water on roads...and possible minor
flooding of ditches and poor drainage areas.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike more than 10 miles away from a thunderstorm.
Seek a safe shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.

LAT...LON 3780 7604 3784 7605 3787 7620 3780 7623
      3777 7623 3775 7627 3769 7626 3766 7627
      3765 7626 3758 7637 3760 7643 3761 7643
      3761 7646 3764 7657 3795 7635 3789 7624
      3789 7619 3788 7619 3787 7605 3783 7599
TIME...MOT...LOC 1843Z 224DEG 19KT 3769 7641

jfoster

The radar

The Norfolk radar (KAKQ), 88 km away, was scanning. The volume nearest the first event began at 18:46 UTC.

Open the radar archive at this moment

Event by event

1 hail, 1 thunderstorm wind. Local standard time, as filed.

Hail, Middlesex

When
June 23, 1:45 PM EST
Where
Middlesex County, 0.69 mi N of Deltaville
Measured
1 in hail
Reported by
Public
Coordinates
37.560, -76.330

Quarter size hail was reported near Deltaville.

Thunderstorm Wind, Accomack

When
June 23, 3:11 PM EST
Where
Accomack County, Chincoteague
Measured
52 kt (60 mph) measured gust
Property damage
$1,000
Reported by
Mesonet
Coordinates
37.930, -75.380

Wind gust of 52 knots (60 mph) was measured at Mesonet Station E9295 (1 WSW Chincoteague).

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Virginia in 2018Every state in 2018This day in weather historyWarnings in Virginia, June 2018

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 769398, 769399.